Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 2000, 7:08 PM CDT for Smith County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 7:08 PM CDT (00:08 UTC)
- Expired
- May 24, 2000, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Smith County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
019 WUUS54 KOHX 250010 SVRBNA TNC159-250100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 708 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF CARTHAGE...PLEASANT SHADE...MONOVILLE...RIDDLETON * UNTIL 800 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF CARTHAGE...OR ABOUT 5 MILES EAST OF HARTSVILLE...MOVING SOUTHEAST AT 25 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR TENNESSEE. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:03 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 24, 3:03 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT WED MAY 24 2000 NORTHWEST FLOW CONTINUES WITH ABUNDANT MOISTURE. NO SHOWERS IN CWA THIS AFTERNOON. ETA H7 OMEGA SHOWS DOWNWARD MOTION OVER CWA UNTIL 06Z. CLOUDINESS ASSOCIATED WITH DISSIPATED MCS AND WEAK CAP ALSO INHIBITED CONVECTION THIS AFTERNOON. AS A WEAK FRONT MOVES THROUGH THE AREA LATE TONIGHT CONVECTION SHOULD START UP AGAIN. FRONT WILL STALL SOUTH OF TN/AL BORDER THURSDAY MORNING AND MOVE BACK NORTH FRIDAY. WITH FRONT STALLED SO CLOSE AND ABUNDANT MOISTURE ALREADY IN PLACE, PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. NGM SHOWS COLD AIR PUSHING SOUTH OF TN WHILE AVN BARELY MOVES IT INTO CWA RESULTING IN A 12 DEGREE DIFFERENCE BETWEEN FWCBNA AND FANBNA IN THE HIGH FORECAST FOR THURSDAY (72 VS 84). WILL GO WITH ETA COMPROMISE IDEA THAT GIVES 75 TO 80 IN NORTHERN CWA. MRF SHOWS WELL DEVELOPED H5 TROUGH MOVING THROUGH TN ON SUNDAY WITH A STRONG RIDGE BEHIND IT ON MEMORIAL DAY. WILL GO WITH CHANCE OF SHOWERS SATURDAY AND SUNDAY AND CLEARING MONDAY. BNA 67/79/65/86/69 443 CSV 62/75/59/82/65 453 .BNA...NONE. DC 16
In the hours before
Local storm report, May 24, 2:50 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
250 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 10 WNW DOVER TN TORNADO
05/23/00 STEWART F1 TORNADO DAMAGE. 2 TREES
BLOWN DOWN AT BIG PINEY
CAMPGROUND. TORNADO
DISSIPATED OVER THE LAKE AS
A WATERSPOUT.
THERE WERE NO TORNADOES AT SPRINGFIELD TUESDAY EVENING. THE REPORT
OF A TORNADO AT SPRINGFIELD WAS DUE TO AN ERRONEOUS REPORT. THE EMA
OFFICE SAID THAT THERE WAS NO DAMAGE IN ROBERTSON COUNTY. WALL
CLOUDS THOUGH WERE OBSERVED FROM SPRINGFIELD TO WHITE HOUSE.
END/ORCHANIANLocal storm report, May 24, 3:30 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
330 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM CAMDEN TN 58 MPH TSTM WIND GUST
05/23/00 BENTON SHERIFFS DISPATCHER
REPORTED A LARGE TREE LIMB
DOWN IN HER YARD.
0915 PM CELINA TN 58 MPH TSTM WIND GUST
05/23/00 CLAY HWY DEPT. REPORTED A FEW
TREES DOWN AROUND THE
COUNTY.
END/ORCHANIANLocal storm report, May 24, 3:52 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
352 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM ALLARDT TN 58 MPH TSTM WIND GUST
05/23/00 FENTRESS EMA REPORTED A FEW TREES
DOWN IN ALLARDT AND PALL
MALL .
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 57 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 59 min |
| May 24, 8:54 PM CDT | Tornado Warning | OHX | Macon | 51 min |
| May 24, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 38 min |
| May 24, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 10:08 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 24, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| May 24, 11:25 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| May 24, 11:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 53 min |
| May 24, 11:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 87 min |
| May 25, 12:10 AM CDT | Tornado Warning | OHX | Davidson, Wilson | 35 min |
| May 25, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 42 min |
| May 25, 12:37 AM CDT | Tornado Warning | OHX | Rutherford | 38 min |
| May 25, 1:00 AM CDT | Tornado Warning | OHX | Wilson | 35 min |
| May 25, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 38 min |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 35 min |
| May 25, 1:51 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 39 min |
| May 25, 2:10 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 25, 2:20 AM CDT | Flash Flood Warning | OHX | Davidson | 4 hr |
| May 25, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| May 25, 2:36 AM CDT | Tornado Warning | OHX | Humphreys | 39 min |
| May 25, 2:47 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 25, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 34 min |
| May 25, 3:13 AM CDT | Tornado Warning | OHX | Maury | 42 min |
| May 25, 4:13 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.